Citation: The Weez. "Precipitated Withdrawal: An Experience with Naltrexone & Kratom (exp111712)". Erowid.org. Mar 9, 2018. erowid.org/exp/111712
I have been a habitual Kratom user for about four years, consuming around 60g a day (roughly two kilos a month) of powdered leaf. I had quit once before, after about three years of use, and experienced fairly dramatic withdrawal symptoms (high anxiety, extreme aches, involuntary diarrhea, dry heaving every time I coughed or sneezed, not sleeping for days and days, chills, sweating, etc etcÖ) which lasted a little over a week, with the worst of it occurring around day 3.
About a month after quitting, I started using it again and continued for about a year, at the 60g/day rate, until recently I decided to quit again. I had been given a prescription for Naltrexone to help me cope with my excessive alcohol, but I was hesitant to begin taking it due to concerns about it interacting with the Kratom.
Eventually however, I decided I would try taking very small doses of Naltrexone, with the idea that it might speed up the withdrawal from the Kratom without increasing its intensity
I decided I would try taking very small doses of Naltrexone, with the idea that it might speed up the withdrawal from the Kratom without increasing its intensity
as much as it might if I took a full 50 mg pill. I was fairly nervous about undergoing the experiment, in part because it was also my intention for this to be the beginning of some more major lifestyle changes, namely an effort to eliminate my reliance on substances just to get through a day. I should say that Iím currently 28 years old and have been under the influence of some kind of drug - cannabis, alcohol, opiates, barbs, speed, sleeping pills, psychedelics, you name it - most of my days for the past 15 years or so, so trying to get away from drug use is a pretty big deal for me.
On a Monday, about three hours after taking my last dose of Kratom, I couldnít stand to put it off any longer. I broke a 50 mg Naltrexone up and took about 3 mg. Within about an hour, I began to yawn a lot and my nose started running.
After about another hour, I took another 3 mg and continued taking 3 mg doses about every hour for 3 more hours, at which point I was running to the bathroom fairly frequently and it was becoming uncomfortable to be upright, so I climbed into bed and except when I was running to the bathroom, I stayed in bed. By that night, I was extremely restless, had started having chills, was sweating etc. From there, I experienced all of the same symptoms I had had during my last time quitting.
I took slightly higher doses of Naltrexone the next few days, gradually increasing the dosage until I was taking a full 50 mg pill twice a day by the 6th day. By the 7th day, I was beginning to get some strength back, and by day 9, I felt like a healthy human being again, though I began to expect that the Naltrexone was disrupting my appetite/causing some nausea so I have since quit taking it.
In conclusion, although the Naltrexone pretty quickly caused some major discomfort, I believe the withdrawal was, in some regards less difficult, in that the worst part of the experience occurred during the first two days and then tapered off from there, instead of building for two days to peak on the third. Iím not sure that it shortened the overall length of the symptoms, but by stacking the worst of it on the beginning days, it was easier to cope knowing I had already gone through the most uncomfortable part straight away.
As for the effect of Naltrexone on my drinking, I was pretty amazed at my indifference to alcohol while I was taking it. If I did have a drink, I didnít have my usual desire to then have ten more - I just didnít desire to drink. Since I have stopped taking it, my drinking has increased again, so I will likely try taking it again and will have to see if the nausea/loss of appetite returns or was perhaps a holdover from the Kratom detox.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.